Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 1, 2011, 11:03 AM CST for Lawrence County, Alabama. It took effect at Jan 1, 2011, 4:24 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 11:03 AM CST (17:03 UTC)
- In effect from
- Jan 1, 2011, 4:24 PM CST
- Expired
- Jan 1, 2011, 6:40 PM CST
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 14.69 ft at Jan 2, 2011, 4:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
783 WGUS44 KHUN 011703 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1103 AM CST SAT JAN 1 2011 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-020703- /O.NEW.KHUN.FL.W.0003.110101T2224Z-110102T2122Z/ /BNAA1.1.ER.110101T2224Z.110102T0600Z.110102T1522Z.NO/ 1103 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE BIG NANCE CREEK AT COURTLAND. * FROM THIS AFTERNOON UNTIL SUNDAY AFTERNOON. * AT 10 AM SATURDAY THE STAGE WAS 8.8 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CREST NEAR 15.5 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING. * IMPACT...AT 16.0 FEET...WATER BEGINS TO COVER ROADS SOUTH OF DOWNTOWN COURTLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SAT SAT SUN SUN STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 8.8 SAT 10 AM 11.8 14.8 15.5 14.9 15.5 SUN 12 AM $$
1 follow-up statement
329 WGUS84 KHUN 020040 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 640 PM CST SAT JAN 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-020110- /O.CAN.KHUN.FL.W.0003.000000T0000Z-110102T2122Z/ /BNAA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 640 PM CST SAT JAN 1 2011 FORECAST INFORMATION FOR BIG NANCE CREEK AT COURTLAND. * AT 5 PM SATURDAY THE STAGE WAS 10.4 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME SUN SUN SUN SUN STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 10.4 SAT 5 PM 10.7 10.2 6.8 4.6 N/A $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 9:30 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 1, 9:30 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CST SAT JAN 1 2011
.UPDATE...TO UPDATE WWA SECTION FOR FFA.
&&
.DISCUSSION...
LATEST OBS FROM HSV AND FYM SUGGEST COLD FRONT HAS MOVED THROUGH THE
AREA. 12Z NAM HAS A PRETTY GOOD HANDLE ON THE TIMING OF THIS
FRONT....WITH FRONT MOVING INTO DEKALB COUNTY AROUND 18Z. AHEAD OF
THIS FRONT...SOME LOCALLY HEAVY RAIN IS STILL POSSIBLE...BUT ATTM IT
APPEARS THE FLASH FLOOD THREAT HAS TRANSITIONED TO MORE OF A RIVER
FLOOD THREAT. DROPPED OUR WESTERN FIVE COUNTIES FROM THE FFA...AND
THE REMAINING COUNTIES WILL FOLLOW THROUGH THE MORNING. SCATTERED
/MOSTLY LIGHT/ SHOWERS WILL CONTINUE BEHIND THE FRONT FOR SEVERAL
HOURS...WITH COOLING TEMPERATURES AS CAA FLOWS INTO THE CWFA.
&&
AVIATION.../FROM 12Z TAFS/
CDFNT ENTERING NW AL ATTM WILL CONTINUE MOVE ACROSS THE
CWA BY 20Z. IFR/MVFR CIGS WILL CONTINUE AT BOTH TAF SITES UNTIL ARND
20Z. THE THREAT OF TSRA WILL ALSO END THIS AFTN WITH ONLY SCT SHRA
UNTIL 02Z. AFTER 02Z HIGH PRESSURE WILL BUILD ACROSS THE AREA ENDING
THE PCPN CHANCES AND DECREASING CLOUDS
&&
.PREV DISCUSSION... /ISSUED 332 AM CST SAT JAN 1 2011/
HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE CWA TONIGHT WHICH WILL
END THE PCPN EARLY THIS EVENING AND BRING DECREASING CLOUDS ACROSS
THE CWA.
REST OF THE FCST LOOKS DRY WITH NEAR SEASONABLE TEMPS. A WEAK CDFNT
IS PROGGED BY GFS TO MOVE ACROSS THE AREA ON TUESDAY BUT ATTM IT
LOOKS LIKE A DRY CDFNT. LOOKS LIKE ANOTHER CDFNT WILL APPROACH THE
AREA BY FRIDAY BUT AGAIN MOISTURE LOOKS IFFY AT BEST.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
CULLMAN...DEKALB...JACKSON...MADISON...MARSHALL...MORGAN.
TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
PREV DISCUSSION...007
UPDATE...JLLHazardous weather outlook, Jan 1, 9:35 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 AM CST SAT JAN 1 2011 ALZ001>010-016-TNZ076-096-097-011900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 935 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ACROSS NORTHEAST ALABAMA THIS MORNING...LOCALLY HEAVY RAINFALL IS STILL POSSIBLE AHEAD OF A COLD FRONT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON FOR MUCH OF THE AREA...WHERE UP TO ONE INCH OF ADDITIONAL PRECIPITATION MAY OCCUR. EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINS HAS HEIGHTENED THE RIVER FLOODING THREAT FOR AREA STREAMS AND CREEKS...AND THIS WILL REMAIN A CONCERN THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...HOWEVER REPORTS OF FLOODING ARE GREATLY APPRECIATED. SS/JLL
In the hours before
Local storm report, Jan 1, 6:50 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
650 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 2 SW GURLEY 34.68N 86.40W
01/01/2011 MADISON AL EMERGENCY MNGR
UPDATE. LITTLE COVE ROAD IN GURLEY IS IMPASSABLE AT THIS
TIME. THERE IS ALSO A CAR STRANDED IN THE AREA...BUT IT
IS UNKNOWN AT THIS TIME IF THE TWO EVENTS ARE RELATED.
&&
AMINLocal storm report, Jan 1, 6:53 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 1 SW GURLEY 34.69N 86.39W
01/01/2011 MADISON AL EMERGENCY MNGR
ROCK CUT ROAD IN GURLEY IS BARRICADED AND IMPASSABLE DUE
TO FLOOD WATERS OVER THE ROAD.
&&
AMINLocal storm report, Jan 1, 6:55 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD GUNTERSVILLE 34.36N 86.27W
01/01/2011 MARSHALL AL EMERGENCY MNGR
WATER REPORTED COVERING THE ROADWAY ON WARRANTON ROAD AND
SUNSET DRIVE IN GUNTERSVILLE.
&&
AMINLocal storm report, Jan 1, 6:56 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD ALBERTVILLE 34.26N 86.21W
01/01/2011 MARSHALL AL EMERGENCY MNGR
ROSE ROAD AND CAHILL ROAD IN ALBERTVILLE HAVE WATER
PONDING OVER AT LEAST ONE LANE AT THIS TIME.
&&
AMINLocal storm report, Jan 1, 10:06 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1006 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD GOOD HOPE 34.11N 86.86W
01/01/2011 CULLMAN AL FIRE DEPT/RESCUE
NUMEROUS STREETS FLOODED IN DOWNTOWN GOOD HOPE. CREEKS
ARE OUT OF THEIR BANKS. ALSO REPORTS OF WATER UP TO CAR
DOORS ON SEVERAL ROADWAYS.
&&
AMINLocal storm report, Jan 1, 10:14 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD ELKMONT 34.93N 86.98W
01/01/2011 LIMESTONE AL LAW ENFORCEMENT
WATER REPORTED OVER THE ROADWAY ON CANNON ROAD. OTHER
REPORTS OF WATER COVERING THE ROADWAY ON SEVERAL ROADS
THROUGHOUT THE COUNTY.
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:54 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| Jan 1, 12:26 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Jan 1, 12:33 AM CST | Special Weather Statement | HUN | Franklin, Lawrence | 57 min |
| Jan 1, 1:21 AM CST | Special Weather Statement | HUN | Lawrence, Limestone, Morgan | 39 min |
| Jan 1, 2:00 AM CST | Special Weather Statement | HUN | Limestone, Madison, Morgan | 45 min |
| Jan 1, 2:43 AM CST | Special Weather Statement | HUN | Jackson, Madison | 62 min |
| Jan 1, 3:17 AM CST | Special Weather Statement | HUN | Cullman | 43 min |
| Jan 1, 3:45 AM CST | Flash Flood Warning | HUN | Cullman, Jackson, Marshall | 3 hr |
| Jan 1, 5:04 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Jan 1, 6:23 AM CST | Areal Flood Warning | HUN | Madison, Morgan | 64 days |
| Jan 1, 6:46 AM CST | Flash Flood Warning | HUN | Jackson, Marshall | 5 hr |
| Jan 1, 9:28 AM CST | Flash Flood Warning | HUN | DeKalb | 2 hr |
| Jan 1, 10:34 AM CST | Areal Flood Warning | HUN | Cullman, Lawrence, Limestone, Morgan | 6 hr |
| Jan 1, 11:00 AM CST | River Flood Warning | HUN | Madison | 21 hr |
| Jan 1, 11:28 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 6 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.